Alert archive / Washington / Gale Warnings in 2017
Gale Warning 44, NWS Seattle, WA
NWS Seattle, WA issued this gale warning at May 28, 2017, 8:37 AM PDT. It took effect at May 28, 2017, 6:00 PM PDT. It was in force for 35 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 28, 2017, 8:37 AM PDT (15:37 UTC)
- In effect from
- May 28, 2017, 6:00 PM PDT
- Expired
- May 30, 2017, 5:00 AM PDT
- In force
- 35 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted.
455 WHUS76 KSEW 281537 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 837 AM PDT SUN MAY 28 2017 PZZ131-132-282345- /O.CON.KSEW.SC.Y.0133.000000T0000Z-170529T0100Z/ /O.UPG.KSEW.GL.A.0026.170529T0100Z-170529T1300Z/ /O.NEW.KSEW.GL.W.0044.170529T0100Z-170529T1300Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 837 AM PDT SUN MAY 28 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT THIS EVENING... ...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 AM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM PDT MONDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WAVES AND WAVES WESTERLY 15 TO 25 KNOTS RISING TO 26 TO 35 KNOTS TONIGHT. WIND WAVES 2 TO 4 FEET TODAY AND TO 4 TO 6 FEET TONIGHT. * TIMING...WINDS ARE ANTICIPATED TO REACH GALE FORCE SOMETIME BETWEEN 8 PM AND 11 PM PDT TONIGHT...BUT IT IS POSSIBLE THAT SPEEDS WILL NOT REACH GALE FORCE UNTIL AFTER MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ130-282345- /O.CON.KSEW.SC.Y.0133.170528T2200Z-170529T1300Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 837 AM PDT SUN MAY 28 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM PDT MONDAY... * SWELL...WESTERLY 3 TO 5 FEET. * WIND...RISING FROM THE WEST AT 15 TO 25 KNOTS LATE THIS AFTERNOON THROUGH TONIGHT. WIND WAVES BUILDING 3 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ134-282345- /O.CON.KSEW.SC.Y.0133.170529T0100Z-170529T1300Z/ ADMIRALTY INLET- 837 AM PDT SUN MAY 28 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM PDT MONDAY... * WIND AND WAVES...NORTHWEST WINDS WILL RISE TO 15 TO 25 KNOTS TONIGHT. WAVES WILL ALSO BUILD TO 2 TO 4 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ133-282345- /O.CON.KSEW.SC.Y.0133.170529T0100Z-170529T1300Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 837 AM PDT SUN MAY 28 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM PDT MONDAY... * WIND AND WAVES...SOUTHWEST WINDS WILL RISE TO 15 TO 25 KNOTS AND WAVES WILL BUILD TO 2 TO 4 FEET TONIGHT. HIGHEST WIND AND WAVES NEAR THE EAST ENTRANCE TO THE STRAIT OF JUAN DE FUCA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV
7 follow-up statements
849 WHUS76 KSEW 290412 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 912 PM PDT SUN MAY 28 2017 PZZ131-132-291215- /O.CON.KSEW.GL.W.0044.000000T0000Z-170529T1300Z/ /O.NEW.KSEW.GL.A.0027.170530T0000Z-170530T1200Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 912 PM PDT SUN MAY 28 2017 ...GALE WARNING REMAINS IN EFFECT FOR THE CENTRAL AND EASTERN U.S. STRAIT OF JUAN DE FUCA UNTIL 6 AM PDT MONDAY... ...GALE WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH LATE MONDAY NIGHT... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH LATE MONDAY NIGHT. * WAVES...BUILDING TO 4 TO 6 FEET OVERNIGHT. * WIND...RISING FROM THE WEST AT 25 TO 35 KNOTS OVERNIGHT. * TIMING...WINDS ARE ANTICIPATED TO REACH GALE FORCE AFTER 11 PM PDT TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ130-291215- /O.CON.KSEW.SC.Y.0133.000000T0000Z-170529T1300Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 912 PM PDT SUN MAY 28 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE WEST ENTRANCE TO THE U.S. STRAIT OF JUAN DE FUCA UNTIL 6 AM PDT MONDAY... * SEAS...4 TO 5 FEET. * WIND...RISING FROM THE WEST AT 15 TO 25 KNOTS OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ134-291215- /O.CON.KSEW.SC.Y.0133.000000T0000Z-170529T1300Z/ ADMIRALTY INLET- 912 PM PDT SUN MAY 28 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE ADMIRALTY INLET UNTIL 6 AM PDT MONDAY... * WIND AND WAVES...NORTHWEST WINDS OF 15 TO 25 KNOTS WILL EASE LATE TONIGHT OR EARLY MONDAY MORNING. WAVES OF 2 TO 4 FEET WILL ALSO SUBSIDE LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ133-291215- /O.CON.KSEW.SC.Y.0133.000000T0000Z-170529T1300Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 912 PM PDT SUN MAY 28 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE NORTHERN INLAND WATERS BORDERING THE EAST ENTRANCE TO THE U.S. STRAIT OF JUAN DE FUCA UNTIL 6 AM PDT MONDAY... * WIND AND WAVES...SOUTHWEST WINDS WILL RISE TO 15 TO 25 KNOTS AND WAVES WILL BUILD TO 1 TO 4 FEET OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
122 WHUS76 KSEW 290733 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 1233 AM PDT MON MAY 29 2017 PZZ131-132-291545- /O.CON.KSEW.GL.W.0044.000000T0000Z-170529T1300Z/ /O.CON.KSEW.GL.A.0027.170530T0000Z-170530T1200Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 1233 AM PDT MON MAY 29 2017 ...GALE WARNING REMAINS IN EFFECT FOR THE CENTRAL AND EASTERN U.S. STRAIT OF JUAN DE FUCA UNTIL 6 AM PDT EARLY THIS MORNING... ...GALE WATCH REMAINS IN EFFECT FROM THIS AFTERNOON THROUGH LATE TONIGHT... * WAVES...4 TO 6 FEET. * WIND...WEST 25 TO 35 KNOTS. * TIMING...WINDS ARE ANTICIPATED TO EASE BELOW GALE FORCE AFTER 4 AM PDT BUT WILL RISE BACK TO GALE FORCE LATE IN THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ130-291300- /O.CON.KSEW.SC.Y.0133.000000T0000Z-170529T1300Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 1233 AM PDT MON MAY 29 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE WEST ENTRANCE TO THE U.S. STRAIT OF JUAN DE FUCA UNTIL 6 AM PDT EARLY THIS MORNING... * SEAS...4 TO 5 FEET. * WIND...WEST 15 TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ134-291300- /O.CON.KSEW.SC.Y.0133.000000T0000Z-170529T1300Z/ ADMIRALTY INLET- 1233 AM PDT MON MAY 29 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE ADMIRALTY INLET UNTIL 6 AM PDT EARLY THIS MORNING... * WIND AND WAVES...NORTHWEST WINDS OF 15 TO 25 KNOTS WILL EASE EARLY THIS MORNING. WAVES OF 2 TO 4 FEET WILL ALSO SUBSIDE EARLY THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ133-291300- /O.CON.KSEW.SC.Y.0133.000000T0000Z-170529T1300Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 1233 AM PDT MON MAY 29 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE NORTHERN INLAND WATERS BORDERING THE EAST ENTRANCE TO THE U.S. STRAIT OF JUAN DE FUCA UNTIL 6 AM PDT EARLY THIS MORNING... * WIND AND WAVES...SOUTHWEST WINDS OF 15 TO 25 KNOTS WILL EASE EARLY THIS MORNING. WAVES OF 1 TO 4 FEET WILL ALSO SUBSIDE EARLY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
881 WHUS76 KSEW 290958 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 258 AM PDT MON MAY 29 2017 PZZ131-132-291800- /O.EXT.KSEW.GL.W.0044.000000T0000Z-170530T1200Z/ /O.CAN.KSEW.GL.A.0027.170530T0000Z-170530T1200Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 258 AM PDT MON MAY 29 2017 ...GALE WARNING NOW IN EFFECT FOR THE CENTRAL AND EASTERN U.S. STRAIT OF JUAN DE FUCA UNTIL 5 AM PDT TUESDAY... ...GALE WATCH IS CANCELLED... * WAVES...3 TO 6 FEET. * WIND...WEST 25 TO 35 KNOTS...EASING TO 15 TO 25 KNOTS BY MIDMORNING...AND THEN RISING TO GALE FORCE AGAIN IN THE AFTERNOON. * TIMING...WINDS WILL EASE BELOW GALE FORCE BY 6 AM PDT BUT ARE ANTICIPATED TO RISE BACK TO GALE FORCE OVER THE CENTRAL STRAIT BETWEEN 3 PM AND 5 PM AND ABOUT 5 PM OVER THE EAST ENTRANCE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ130-291800- /O.EXT.KSEW.SC.Y.0133.000000T0000Z-170530T1200Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 258 AM PDT MON MAY 29 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT FOR THE WEST ENTRANCE TO THE U.S. STRAIT OF JUAN DE FUCA UNTIL 5 AM PDT TUESDAY... * SEAS...3 TO 5 FEET. * WIND...WEST 15 TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ134-291800- /O.EXT.KSEW.SC.Y.0133.000000T0000Z-170530T1000Z/ ADMIRALTY INLET- 258 AM PDT MON MAY 29 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT FOR THE ADMIRALTY INLET AREA UNTIL 3 AM PDT TUESDAY... * WIND AND WAVES...NORTHWEST WINDS OF 15 TO 25 KNOTS WILL EASE AND BECOME SOUTHERLY 5 TO 15 KNOTS EARLY THIS MORNING. EXPECT WINDS TO BECOME NORTHWEST AGAIN THIS AFTERNOON AND RISE TO 15 TO 25 KNOTS. WAVES OF 2 TO 4 FEET WILL SUBSIDE TO 2 FEET OR LESS EARLY THIS MORNING BUT WILL BUILD BACK INTO THE 2 TO 4 FOOT RANGE THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ133-291800- /O.EXT.KSEW.SC.Y.0133.000000T0000Z-170530T1200Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 258 AM PDT MON MAY 29 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT FOR THE NORTHERN INLAND WATERS BORDERING THE EAST ENTRANCE TO THE U.S. STRAIT OF JUAN DE FUCA UNTIL 5 AM PDT TUESDAY... * WIND AND WAVES...SOUTHWEST WINDS OF 15 TO 30 KNOTS AND WAVES OF 2 TO 5 FEET WILL PERSIST THROUGH TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
651 WHUS76 KSEW 291600 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 900 AM PDT MON MAY 29 2017 PZZ131-132-300000- /O.CON.KSEW.GL.W.0044.000000T0000Z-170530T1200Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 900 AM PDT MON MAY 29 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM PDT TUESDAY... * WAVES...3 TO 6 FEET. * WIND...WEST WIND RISING TO 25 TO 35 KNOTS THIS AFTERNOON...25 TO 40 KNOTS THIS EVENING...THEN...EASING TO 15 TO 25 KNOTS TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ130-300000- /O.CON.KSEW.SC.Y.0133.000000T0000Z-170530T1200Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 900 AM PDT MON MAY 29 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT TUESDAY... * SEAS...2 TO 4 FEET. * WIND...WEST 15 TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ134-300000- /O.CON.KSEW.SC.Y.0133.000000T0000Z-170530T1000Z/ ADMIRALTY INLET- 900 AM PDT MON MAY 29 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT TUESDAY... * WIND AND WAVES...NORTHWEST WINDS RISING TO 15 TO 25 KNOTS THIS AFTERNOON...EASING AFTER MIDNIGHT. WIND WAVES BUILDING TO 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ133-300000- /O.CON.KSEW.SC.Y.0133.000000T0000Z-170530T1200Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 900 AM PDT MON MAY 29 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT TUESDAY... * WIND AND WAVES...OVER AREAS BORDERING THE EASTERN STRAIT OF JUAN DE FUCA...SOUTHWEST WINDS RISING TO 15 TO 25 KNOTS THIS AFTERNOON WITH WIND WAVES OF 2 TO 4 FEET. WIND RISING TO 20-30 KNOTS TONIGHT OVER AREAS BORDERING THE STRAIT WITH SOME AREAS OF SOUTHWEST WIND 15 TO 25 KNOTS MAINLY AROUND BELLINGHAM BAY. WIND WAVES 3 TO 5 FT NEAR THE STRAIT AND 2 TO 4 FT ELSEWHERE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV
598 WHUS76 KSEW 292150 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 250 PM PDT MON MAY 29 2017 PZZ131-132-300600- /O.CON.KSEW.GL.W.0044.000000T0000Z-170530T1200Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 250 PM PDT MON MAY 29 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM PDT TUESDAY... * WAVES...3 TO 6 FEET. * WIND...WEST WIND RISING TO 25 TO 35 KNOTS THIS EVENING...THEN EASING TO 15 TO 25 KNOTS TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ130-300400- /O.EXT.KSEW.SC.Y.0133.000000T0000Z-170530T0400Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 250 PM PDT MON MAY 29 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PDT THIS EVENING... * SEAS...2 TO 4 FEET. * WIND...WEST 15 TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ134-300600- /O.EXT.KSEW.SC.Y.0133.000000T0000Z-170530T0600Z/ ADMIRALTY INLET- 250 PM PDT MON MAY 29 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WIND AND WAVES...NORTHWEST WINDS RISING TO 15 TO 25 KNOTS THIS EVENING...THEN EASING BEFORE MIDNIGHT. WIND WAVES BUILDING TO 2 TO 4 FEET THEN SUBSIDING BEFORE MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ133-300600- /O.EXT.KSEW.SC.Y.0133.000000T0000Z-170530T0900Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 250 PM PDT MON MAY 29 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM PDT TUESDAY... * WIND AND WAVES...OVER AREAS BORDERING THE EASTERN STRAIT OF JUAN DE FUCA...SOUTHWEST WINDS RISING TO 15 TO 25 KNOTS. SOME AREAS OF SOUTH WIND 15 TO 25 KNOTS MAINLY AROUND BELLINGHAM BAY. WIND WAVES 2 TO 4 FT ELSEWHERE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV
664 WHUS76 KSEW 300354 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 854 PM PDT MON MAY 29 2017 PZZ130-300500- /O.CAN.KSEW.SC.Y.0133.000000T0000Z-170530T0400Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 854 PM PDT MON MAY 29 2017 ...SMALL CRAFT ADVISORY HAS ENDED... $$ PZZ131-132-301200- /O.CON.KSEW.GL.W.0044.000000T0000Z-170530T1200Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 854 PM PDT MON MAY 29 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM PDT TUESDAY... * WIND...WEST 25 TO 35 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ134-300600- /O.CON.KSEW.SC.Y.0133.000000T0000Z-170530T0600Z/ ADMIRALTY INLET- 854 PM PDT MON MAY 29 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WIND...NORTHWEST 15 TO 25 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ133-300900- /O.CON.KSEW.SC.Y.0133.000000T0000Z-170530T0900Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 854 PM PDT MON MAY 29 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT TUESDAY... * WIND...SOUTHWEST 15 TO 25 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV
686 WHUS76 KSEW 300935 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 235 AM PDT TUE MAY 30 2017 PZZ131-132-301745- /O.CON.KSEW.GL.W.0044.000000T0000Z-170530T1200Z/ /O.NEW.KSEW.SC.Y.0134.170530T1200Z-170531T1200Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 235 AM PDT TUE MAY 30 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM PDT EARLY THIS MORNING... ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM PDT WEDNESDAY. * WIND...WEST 25 TO 35 KT EASING TO 15 TO 25 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ133-301745- /O.NEW.KSEW.SC.Y.0134.170530T0935Z-170531T0000Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 235 AM PDT TUE MAY 30 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. * WINDS...SW 15 TO 25 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at May 28, 3:49 AM PDT, 4 hours 48 minutes earlier.
Area forecast discussion, May 28, 3:49 AM PDT, 4 hours 48 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
349 AM PDT Sun May 28 2017
.SYNOPSIS...A strong upper level ridge over Western Washington
will move slowly east into Eastern Washington today into Memorial
Day. Daytime highs will remain well above normal through Memorial
day for the interior. Increasing onshore flow start to cool
temperatures on Monday with a more dramatic cool down on Tuesday.
Southerly flow aloft will also bring a chance of showers to the
area on Tuesday. Weak disturbances may bring a chance of showers
to the area into the end of the week.
&&
.SHORT TERM...Satellite imagery shows upper level ridge over the
area with low clouds along the coast, about half way down the
Strait of Juan De Fuca and on the south side of the Olympics as
far east as Shelton. Temperatures at 3 am/10z were in the upper
40s to lower 60s.
Upper level ridge remaining over the area today with the ridge
axis shifting over into Eastern Washington later today. Surface
gradients remain flat to weakly onshore. Temperatures aloft have
shown little change overnight and this trend will continue today
with 850 mb temperatures in the plus 14 to 16C range. With little
change in the pattern will go for a repeat of Saturday today with
high temperatures in the mid 70s to upper 80s over the interior
and 60s along the coast. The low clouds will burn back to the
beaches this morning but with the weak onshore flow the low clouds
could hang along the beaches all day.
Upper level ridge east of the area tonight and Memorial day.
Onshore surface gradients increase overnight with the gradients
remaining onshore during the day on Monday. Models have the
temperatures aloft remaining similar to todays readings with 850
mb temperatures within a degree or two of plus 16C. The marine
layer associated with the increasing onshore surface gradients
will be shallow with the low clouds overnight making a run at the
metro area but most likely will not get east of Puget Sound. With
the weak marine push will go for 5 to 10 degrees of cooling for
the interior on Monday putting highs mostly in the 70s while the
coast with the increasing onshore flow will see highs only near 60
with the low cloud cover hanging on longer.
Upper level ridge moving east Monday night into Tuesday with an
upper level trough approaching from the west. Onshore surface
gradients increasing resulting in a stronger marine push for the
interior. Flow aloft becoming southerly with the air mass
becoming somewhat unstable above the marine layer later in the day
on Tuesday. Models have been having a hard time timing the first
shortwave to get kicked out of the trough. This mornings model run
brings the shortwave up over the area later in the day on Tuesday.
The air mass will be unstable enough for at least a slight chance
of thunderstorms with the shower chances with the shortwave. The
combination of the marine push and the increasing cloud cover from
the shortwave will keep highs mostly in the 60s on Tuesday.
.LONG TERM...Extended models in good agreement for the first
couple of days with the upper level trough offshore pushing
shortwaves over the area at times Wednesday and Thursday. This
will keep at least a chance of showers in the forecast. Model
solutions start to diverge on Friday with the GFS building a flat
ridge over the area while the ECMWF keeps a trough over Western
Washington. The ECMWF does try to build a ridge over the area on
day 8. Current forecast splits the difference in the models with a
chance of showers continuing on Friday with just a chance of
showers over the Cascades on Saturday. High temperatures will
return back to near normal with 60s common through the extended
period. Felton
&&
.AVIATION...A ridge of high pres will remain over the region for
contd SW flow aloft. Expect the surface onshore pres gradient to
grdlly tighten during the day today. Meanwhile, widespread IFR CIGs
over the coast will lift into the MVFR category range during the day
today. Expect areas of LIFR CIGs and/or VSBYs east of KHQM and west
of a line from about KSHN-KOLM-KKLS to dissipate by 1800 UTC.
KSEA...VFR with light northerly winds through this evening. Winds
will become light and variable late tonight.
&&
.MARINE...
High pressure offshore along with lowering pressure east of the
Cascades will result in strengthening onshore flow through Tuesday.
This will lead to the potential for gale force winds over parts of
the Strait of Juan de Fuca tonight, Mon, and Tue. Gale force winds
appear likely tonight but there is some uncertainty in the timing.
It could happen as early as 8 PM PDT tonight or as late as 1 AM
Monday, hence the issuance of the Gale Watch.
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...None.
PZ...Gale Watch from this evening through late tonight for Central
U.S. Waters Strait Of Juan De Fuca-East Entrance U.S.
Waters Strait Of Juan De Fuca.
Small Craft Advisory until 6 PM PDT this evening for Central
U.S. Waters Strait Of Juan De Fuca-East Entrance U.S.
Waters Strait Of Juan De Fuca.
Small Craft Advisory from 6 PM this evening to 6 AM PDT Monday
for Admiralty Inlet-Northern Inland Waters Including The
San Juan Islands.
Small Craft Advisory from 3 PM this afternoon to 6 AM PDT Monday
for West Entrance U.S. Waters Strait Of Juan De Fuca.
&&
www.weather.gov/seattle
You can see an illustrated version of this discussion at
www.wrh.noaa.gov/sew/gafd/latest_webafd.htmlThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 7:32 PM PDT | Small Craft Advisory | SEW | 5 hr | |
| May 28, 3:12 AM PDT | Gale Watch | SEW | 5 hr | |
| May 28, 3:12 AM PDT | Small Craft Advisory | SEW | 47 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.